Idaho, 2008High Wind in Idaho, February 14, 2008
February 14, 2008 · NWS PIH · 2 events in 2 counties and zones
Strong winds developed after midnight on the 14th with Moburg Canyon getting 9 hours of sustained 40 to 55 mph winds with gusts between 70 and 80 mph. Strong winds also developed in Pocatello with the benches above the city recording sustained 60 to 65 mph winds around sunrise.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds developed after midnight on the 14th with Moburg Canyon getting 9 hours of sustained 40 to 55 mph winds with gusts between 70 and 80 mph. Strong winds also developed in Pocatello with the benches above the city recording sustained 60 to 65 mph winds around sunrise.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Feb 13, 7:38 PM MST, 5 hours 22 minutes earlier.
Area forecast discussion, Feb 13, 7:38 PM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
738 PM MST WED FEB 13 2008
.UPDATE...SNOWFALL IN SOUTHERN ZONES HAS DIMINISHED CONSIDERABLY
AND WILL UPDATE TO ELIMINATE THE PRECIPITATION WORDING. EXCEPT FOR
POTENTIAL FOG AND STRATUS PROBLEMS TONIGHT AND THURSDAY
MORNING...FORECAST OF MOSTLY CLEAR NIGHTS AND MOSTLY SUNNY DAYS
APPEARS CORRECT WITH HIGH PRESSURE DOMINATING WEST COAST WEATHER
FOR AT LEAST THE NEXT 5 DAYS. MESSICK
&&
.PREV DISCUSSION... /ISSUED 226 PM MST WED FEB 13 2008/
SHORT TERM...NORTH WINDS TRYING TO PUSH CONVERGENCE BOUNDARY INTO
THE SOUTH CENTRAL HIGHLANDS THIS AFTERNOON BUT PROGRESS IS BEING
DELAYED SOME WITH STRONG WEST WINDS UP THE VALLEY. ANOTHER HOUR OR
SO SHOULD DO IT THEN NORTHERLY FLOW ALOFT SHOULD DOMINATE THE REST
OF TONIGHT TAKING SNOW THROUGH THE SOUTH CENTRAL HIGHLANDS THROUGH
ABOUT MIDNIGHT. MONIDA PASS LIKELY TO BE BREEZY OVER NIGHT. SAME
WITH CASSIA COUNTY OVER TO MALAD AREA. HAVE INCLUDE WORDING FOR
AREAS OF BLOWING OR DRIFTING SNOW.
MORNING LOWS NEXT TWO MORNINGS SHOULD BE ABOUT 15 DEGREES COLDER
THEN MODIFYING AFTER THAT. MAINLY A DRY PATTERN WITH HIGH PRESSURE
RIDGE DOMINATING THURSDAY AND FRIDAY. VERY MINOR DISTURBANCE SLIPS
ALONG THE DIVIDE SATURDAY WITH POTENTIAL FOR LIGHT SHOWERS IN THE
UPPER SNAKE HIGHLANDS. RS
LONG TERM...SUNDAY THROUGH WEDNESDAY.
MODELS AGREES ON HIGH AMPLITUDE RIDGE ACROSS WESTERN US THROUGH NEXT
WEEK. SOME DISAGREEMENT BETWEEN GFS AND EUROPEAN MODELS. ON MONDAY
GFS BRINGS A SMALL POTENT SHORTWAVE THROUGH THE RIDGE WITH SOME
SMALL POPS. EUROPEAN HAS MUCH MUCH WEAKER WAVE WITH LITTLE IF ANY
EFFECT ON FORECAST. AT THIS POINT THINKING SLIGHT CHANCE POPS IN
THE MTNS AND GRIDS REFLECT THIS. OTHERWISE DRY WITH A SLOW WARMUP
FOR EASTERN IDAHO AND A RATHER TRANQUIL PERIOD IS IN STORE.
RENWICK
AVIATION...
SNOW CONTINUES TO FALL OVER THE EASTERN HALF OF IDAHO ESPECIALLY THE
SOUTHERN/EASTERN HIGHLANDS AND SOUTHERN/EASTERN FRINGES OF THE SNAKE
PLAIN. AS OF 145PM...SNOW HAS STARTED TO TAPER OFF AT KIDA WOULD
EXPECT IMPROVING CONDITIONS BY THIS EVENING WITH SCT -SN AND
MVFR/IFR CONDITIONS THE REST OF THE AFTN. EXPECT SCT STRATUS
REMAINING IN AND AROUND THE AREA OVERNIGHT. KPIH IS IN THE MIDDLE OF
A PSEUDO CONVERGENCE EVENT WITH GUSTY WINDS WITH MODERATE
SNOWFALL...CREATING BLOWING AND DRIFTING SNOW. THIS IS EXPECTED TO
WIND DOWN BY LATE AFTN WITH CONDITIONS IMPROVING DURING THE EVENING
WHERE SCT STRATUS IS EXPECTED OVERNIGHT INTO TOMORROW MORNING. KSUN
WILL SEE SOME GUSTY DOWNVALLEY WINDS AT TIMES INTO TOMORROW MORNING
BUT EXPECT VFR CONDITIONS TO PREVAIL. THE BIG QUESTION IS KBYI.
RADAR AND SAT SHOW SNOW OCCURRING AT TIMES IN AND AROUND THE
AIRPORT. MODELS SHOW CONVERGENCE ZONE HEADING INTO THE AREA BUT
REALITY SHOWS IT TRYING TO DISSIPATE BEFORE REACHING THE AREA THAIS
AFTN. IF THE BAND MAKES IT INTO THE AREA...WOULD EXPECT A NARROW
WINDOW OF SNOW ALONG WITH REDUCED VIS/LOWER CIGS DURING THE LATE
AFTN. OTHERWISE EXPECT VFR/MVFR AT TAF SITE THE REST OF TODAY AND
TONIGHT WITH SCT TO BKN STRATUS DECK.
RENWICK/KEYES
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 13, 3:00 AM MST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
300 AM MST WED FEB 13 2008
IDZ017>025-031-032-141315-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
300 AM MST WED FEB 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
A PACIFIC WEATHER DISTURBANCE WILL DIG SOUTHEAST THROUGH THE REGION
TODAY GENERATING BREEZY WINDS AND SNOW. ACCUMULATIONS ARE EXPECTED
TO REMAIN BELOW WARNING CRITERIA WHILE WIND SPEEDS COULD POSSIBLY
APPROACH THE LOWER END OF ADVISORY LEVELS IN THE SNAKE PLAIN BRIEFLY
AHEAD OF THE COLD FRONT THIS MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A RIDGE WILL REMAIN
POSITIONED OVER THE COAST WITH A WEAK DISTURBANCE SKIRTING OUR
NORTHEAST BORDER SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Local storm report, Feb 13, 7:31 PM MST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
731 PM MST WED FEB 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW 4 WSW ISLAND PARK 44.53N 111.41W
02/13/2008 E5.0 INCH FREMONT ID MESONET
WHITE ELEPHANT SNOTEL STORM TOTAL. ELEVATION 7710 FEET.
0600 PM SNOW 4 SSE REA 44.42N 111.40W
02/13/2008 E3.0 INCH FREMONT ID MESONET
ISLAND PARK SNOTEL STORM TOTAL. ELEVATION 6290 FEET.
0600 PM SNOW 11 ENE CUSTER 44.44N 114.47W
02/13/2008 E3.0 INCH CUSTER ID MESONET
MILL CREEK SUMMIT SNOTEL STORM TOTAL. ELEVATION 8800
FEET.
0600 PM SNOW 7 NW IDMON 44.44N 112.00W
02/13/2008 E1.0 INCH CLARK ID MESONET
CRAB CREEK SNOTEL STORM TOTAL. ELEVATION 6860 FEET.
0600 PM SNOW 7 NNE GEORGETOWN 42.57N 111.31W
02/13/2008 E5.0 INCH CARIBOU ID MESONET
SLUG CREEK DIVIDE SNOTEL STORM TOTAL. ELEVATION 7225
FEET.
0600 PM SNOW 7 NW GENEVA 42.42N 111.17W
02/13/2008 E2.5 INCH BEAR LAKE ID MESONET
GIVEOUT SNOTEL STORM TOTAL. ELEVATION 6930 FEET.
0600 PM HEAVY SNOW 11 W FISH HAVEN 42.03N 111.59W
02/13/2008 E9.5 INCH FRANKLIN ID MESONET
FRANKLIN BASIN SNOTEL STORM TOTAL. ELEVATION 8170 FEET.
0600 PM SNOW 5 W SHARON 42.35N 111.57W
02/13/2008 E8.0 INCH FRANKLIN ID MESONET
EMIGRANT SUMMIT SNOTEL STORM TOTAL. ELEVATION 7390 FEET.
0600 PM SNOW 10 NE MACKAY 44.01N 113.47W
02/13/2008 E1.0 INCH CUSTER ID MESONET
HILTS CREEK SNOTEL STORM TOTAL. ELEVATION 8000 FEET.
0600 PM SNOW 3 W GALENA 43.87N 114.71W
02/13/2008 E2.0 INCH BLAINE ID MESONET
GALENA SUMMIT SNOTEL STORM TOTAL. ELEVATION 8780 FEET.
0600 PM HEAVY SNOW 9 N CRYSTAL 42.76N 112.48W
02/13/2008 E9.0 INCH BANNOCK ID MESONET
WILDHORSE DIVIDE SNOTEL STORM TOTAL. ELEVATION 6490 FEET.
0600 PM SNOW 2 SSE WAYAN 42.95N 111.35W
02/13/2008 E3.0 INCH CARIBOU ID MESONET
SOMSEN RANCH SNOTEL STORM TOTAL. ELEVATION 6800 FEET.
ADDITIONAL PRECIPITATION FELL AS RAIN.
0600 PM SNOW 9 SE BONE 43.23N 111.67W
02/13/2008 E3.5 INCH BINGHAM ID MESONET
SHEEP MOUNTAIN SNOTEL STORM TOTAL. ELEVATION 6570 FEET.
0600 PM SNOW 7 SSE LAVA HOT SPRINGS 42.53N 111.96W
02/13/2008 E7.5 INCH BANNOCK ID MESONET
SEDGWICK PEAK SNOTEL STORM TOTAL. ELEVATION 7850 FEET.
0600 PM SNOW 5 WSW VICTOR 43.58N 111.21W
02/13/2008 E3.5 INCH TETON ID MESONET
PINE CREEK PASS SNOTEL STORM TOTAL. ELEVATION 6720 FEET.
0600 PM SNOW 8 NE MALAD CITY 42.27N 112.14W
02/13/2008 E5.5 INCH ONEIDA ID MESONET
OXFORD SPRING SNOTEL STORM TOTAL. ELEVATION 6740 FEET.
0600 PM HEAVY SNOW 9 ENE BASIN 42.30N 113.62W
02/13/2008 E10.0 INCH CASSIA ID MESONET
HOWELL CANYON SNOTEL STORM TOTAL. ELEVATION 7980 FEET.
0630 PM SNOW 5 S TABER 43.25N 112.63W
02/13/2008 M2.0 INCH BINGHAM ID TRAINED SPOTTER
STORM TOTAL.
&&
MOSTLY SNOTEL SITES FROM ACROSS CENTRAL AND EASTERN IDAHO.
JMESSICKLocal storm report, Feb 13, 10:14 PM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1014 PM MST WED FEB 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM SNOW 3 E ASHTON 44.07N 111.39W
02/13/2008 E3.0 INCH FREMONT ID TRAINED SPOTTER
ACCUMULATION DURING SNOWFALL PERIOD EARLIER IN THE DAY.
CURRENTLY, WINDS ARE FROM THE NORTH AT 25-30 MPH, PICKING
UP SNOW AND DRIFTING ON HWY 47.
&&
GEWHigh Wind, South Central Highlands
- When
- February 14, 1:00 AM MST to 3:00 PM MST
- Where
- South Central Highlands forecast zone
- Measured
- 47 kt (54 mph) measured sustained
- Reported by
- Mesonet
Moburg Canyon recorded sustained 40 to 55 mph winds for 8 hours with gusts of 70 to 80 mph.
High Wind, Lower Snake River Plain
- When
- February 14, 6:00 AM MST to 4:00 PM MST
- Where
- Lower Snake River Plain forecast zone
- Measured
- 54 kt (62 mph) measured sustained
- Reported by
- Trained Spotter
A spotter recorded sustained 62 mph winds at 730 am on the benches one mile east of Pocatello.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Winter Storm in California, February 14, 20084 injured · $475,000 · 56 kt wind · 4 events
- Heavy Snow in Arizona, February 14 to 15, 20081 injured · 6 events
- Winter Weather in Virginia, February 14, 200811 events
- Heavy Snow in Wisconsin, February 14, 2008$5,000 · 6 events
- Heavy Snow in Wisconsin, February 14, 20086 events
- Heavy Snow in Wisconsin, February 14, 20085 events
- Winter Weather in New Jersey, February 14, 20084 events
- Winter Weather in Maryland, February 14, 20084 events
- Winter Storm in Michigan, February 14, 20084 events
- Winter Weather in Delaware, February 14, 20083 events
- Heavy Snow in Iowa, February 14, 20083 events
- High Wind in California, February 14, 200865 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82350, 82352.